Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 241, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2006, 12:28 PM EDT for Fountain County, Vermillion County, Indiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 12:28 PM EDT (16:28 UTC)
- Expired
- Jun 22, 2006, 1:07 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:45 PM EDT | TSTM WND DMG | 2 Nw Cayuga, IN | COUPLE TREES DOWNED. |
| Jun 22, 12:45 PM EDT | TSTM WND DMG | 3 E Veedersburg, IN | SEVERAL TREES AND POWER LINES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:24 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 221628
SVRIND
INC045-165-221730-
/O.NEW.KIND.SV.W.0241.060622T1628Z-060622T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 130 PM EDT(1230 PM CDT)
* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VEEDERSBURG...OR ABOUT 16
MILES EAST OF DANVILLE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MELLOTT AROUND 1245 PM EDT...
NEWTOWN AROUND 1250 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4014 8751 3988 8754 3992 8744 4001 8711
4035 8712
$$
CO2 follow-up statements
000
WWUS53 KIND 221648
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 PM EDT THU JUN 22 2006
INC165-221658-
/O.CAN.KIND.SV.W.0241.000000T0000Z-060622T1730Z/
VERMILLION IN-
1248 PM EDT THU JUN 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR VERMILLION COUNTY IS
CANCELLED...
LAT...LON 4016 8740 3997 8741 3996 8736 4001 8711
4035 8712
$$
INC045-221730-
/O.CON.KIND.SV.W.0241.000000T0000Z-060622T1730Z/
FOUNTAIN IN-
1248 PM EDT THU JUN 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR FOUNTAIN COUNTY...
AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MELLOTT...OR ABOUT 13
MILES NORTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH.
LAT...LON 4016 8740 3997 8741 3996 8736 4001 8711
4035 8712
$$
CO000
WWUS53 KIND 221707
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
107 PM EDT THU JUN 22 2006
INC045-221717-
/O.CAN.KIND.SV.W.0241.000000T0000Z-060622T1730Z/
FOUNTAIN IN-
107 PM EDT THU JUN 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR FOUNTAIN COUNTY IS
CANCELLED...
LAT...LON 4016 8740 3997 8741 3996 8736 4001 8711
4035 8712
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:21 AM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 22, 7:21 AM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 721 AM EDT THU JUN 22 2006 .AVIATION...DISCUSSION FOR 12Z TAF ISSUANCE. FORECAST CONCERN FOR NEXT 24 HOURS WILL BE ON THUNDERSTORMS. IN IMMEDIATE SHORT TERM TIME (THRU 13Z THIS MORNING)...CLEAR SKIES ALLOWED SOME LIGHT MVFR FOG TO FORM AT KLAF AND KHUF. THIS SHOULD DISSIPATE BY 13Z AS HIGH CLOUDS MOVE IN AND WINDS INCREASE A LITTLE BIT. AT KIND...VCTS NEEDED THRU ABOUT 15Z FOR SCATTERED TSRA THAT POPPED UP AROUND SUNRISE. AFTER THE 13-15Z TIME FRAME...VFR CONDITIONS ARE EXPECTED. A MASSIVE COMPLEX OF TSRA IN EASTERN IOWA LOOKS HEADED THIS WAY AND SHOULD BEGIN TO IMPACT AREA AFTER 18Z. HANDLED WITH CB QUALIFIERS AND VCTS. CONTINUED UNCERTAINTY ON PRECISE TIMING AND LOCATION ISSUES DOES NOT ALLOW FOR PREVAILING FORECASTS OF TSRA AT THIS TIME. AFTER 00Z...SLOW MOVING FRONT WILL CONTINUE TO ACT AS FOCUS FOR SHRA AND TSRA. CONTINUED VCTS THRU 06Z KLAF AND KHUF AND THRU THE ENTIRE PERIOD AT KIND AND KBMG. && .PREV DISCUSSION... (ISSUED 340 AM EDT THU JUN 22 2006) DISCUSSION FOR ZONES AND GRIDS...WEATHER HAS QUIETED DOWN FOR THE MOMENT ACROSS INDIANA. SATELLITE SHOWS A LARGE CLUSTER OF THUNDERSTORMS ACROSS NORTHERN OHIO AND ACROSS NORTHWEST MISSOURI AND KANSAS. SURFACE ANALYSIS SHOWED A SLOW MOVING COLD FRONT FROM EASTERN WISCONSIN TO NORTHERN MISSOURI. THE BIGGEST PROBLEM CONTINUE TO BE CHANCES OF THUNDERSTORMS NEXT SEVERAL DAYS AND POSSIBILITY OF HEAVY RAIN TONIGHT AND FRIDAY. GFS STILL SEEMS TO BE SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WITH LARGE AREA OF CONVECTION OVER THE PLAINS. NAM SEEMS FAIRLY CONSISTENT WITH PREVIOUS RUN AND WILL GO CLOSE TO THE NAM NEXT FEW DAYS. ONE PLACE I WILL DIFFER A LITTLE TODAY IS NAM MAY BE A TAD FAST WITH COLD FRONT. THUS AXIS OF THUNDERSTORMS MAY BE A LITTLE FARTHER NORTH LATE TODAY THAN INDICATED BY NAM. AIRMASS STARTS OUT SOMEWHAT CAPPED THIS MORNING AND WILL NOT BEGIN THUNDERSTORMS UNTIL THIS AFTERNOON ACROSS OUR REGION. WEAK COLD FRONT WILL MOVE TO NORTH PORTIONS OF OUR FORECAST AREA BY 00Z AND TO SOUTHERN INDIANA OVERNIGHT. NAM INDICATES CAPES UP TO 3000 J/KG AND STRONG THUNDERSTORMS CAN BE EXPECTED LATE TODAY. NAM STILL INDICATES A COUPLE ROUNDS OF MODERATE TO HEAVY RAINFALL TONIGHT AND EARLY FRIDAY AS A S/W MOVES EAST FROM THE CENTRAL PLAINS ALONG THE FRONT. 850 MB DOES NOT SHOW A VERY STRONG JET BUT THERE IS WEAK CONVERGENCE AND ALSO THERE IS UPPER DIFFLUENCE AS FROM A 300 MB JET OVER THE EASTERN GREAT LAKES. PRECIPITABLE WATER IS AROUND 2 INCHES. I DONT BELIEVE THIS WILL BE A BIG HEAVY RAIN EVENT...BUT THERE ARE ENOUGH THING FAVORING IT TO KEEP MENTION OF HEAVY RAIN IN FORECAST FOR TONIGHT AND IN THE SOUTH EARLY FRIDAY. COLD FRONT CONTINUES MOVING SOUTH FRIDAY INTO SATURDAY. GFS WITH ITS CONVECTIVE FEEDBACK PROBLEMS OVERDEVELOPS A LOW PRESSURE SYSTEM OVER THE VALLEY AND IS TOO SLOW IN MOVING IT EAST OUT OF OUR REGION FRIDAY NIGHT AND SATURDAY. OVERALL EXTENDED FORECAST LOOKS OK. ONLY CHANGE WAS TO DROP MENTION OF THUNDERSTORMS ON SUNDAY AS WEAK UPPER TROUGH IS TOO FAR WEST SUNDAY TO HAVE ANY EFFECT ON OUR WEATHER. WILL USE A MOS BLEND ON TEMPERATURES. WITH IT STARTING OUT VERY WARM THIS MORNING WILL GO A DEGREE OR TWO HIGHER TODAY THAN PREVIOUS FORECAST. IND WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...JEH && AVIATION...JOHNSON
Hazardous weather outlook, Jun 22, 9:32 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 932 AM EDT THU JUN 22 2006 INZ021-028>031-035>049-051>057-060>065-067>072-231345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 832 AM CDT THU JUN 22 2006 /932 AM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...VERY HEAVY RAIN IS POSSIBLE TONIGHT. A FEW AREAS MAY EXPERIENCE LOW LAND FLOODING. A SLOW MOVING COLD FRONT FROM SOUTHERN WISCONSIN TO NORTHERN MISSOURI WILL MOVE TO CENTRAL INDIANA BY THIS EVENING. A WEATHER DISTURBANCE MOVING OUT OF THE PLAINS WILL AND A HOT UNSTABLE AIRMASS OVER INDIANA WILL CAUSE THUNDERSTORMS TO DEVELOP TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY ALONG AND SOUTH OF A TERRE HAUTE TO MUNCIE LINE WITH THE MAIN THREAT AGAIN BEING DAMAGING WINDS AND LARGE HAIL. IN ADDITION HEAVY RAINFALL IS POSSIBLE FRIDAY SOUTH OF INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY FRIDAY NIGHT AND SATURDAY OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS REGION WIDE MONDAY THROUGH WEDNESDAY. AT THIS TIME THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 45 min |
| Jun 22, 12:50 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 40 min |
| Jun 22, 12:56 PM EDT | Severe Thunderstorm Warning | IND | Howard | 64 min |
| Jun 22, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Jun 22, 1:47 PM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 32 min |
| Jun 22, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 60 min |
| Jun 22, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Johnson | 30 min |
| Jun 22, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 64 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 48 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| Jun 22, 3:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 45 min |
| Jun 22, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 41 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 39 min |
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Greene | 44 min |
| Jun 22, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 56 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | IND | Owen | 42 min |
| Jun 22, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 45 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Putnam | 48 min |
| Jun 22, 7:48 PM EDT | Flash Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.